Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Feb 16, 2015, 10:10 AM CST for 5 counties in Texas. It took effect at Feb 16, 2015, 2:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2015, 10:10 AM CST (16:10 UTC)
- In effect from
- Feb 16, 2015, 2:00 PM CST
- Expired
- Feb 16, 2015, 10:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS74 KHGX 161610 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1010 AM CST MON FEB 16 2015 ...WIND ADVISORY FOR STRONG GUSTY NORTHERLY WINDS THIS AFTERNOON AND EVENING... .A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL COUNTIES AROUND NOON AND USHER IN INCREASINGLY STRONG AND GUSTY NORTHERLY WINDS. TXZ214-235>238-170015- /O.NEW.KHGX.WI.Y.0005.150216T2000Z-150217T0400Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 1010 AM CST MON FEB 16 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CST THIS EVENING. * EVENT...NORTHERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS NEAR 30 MPH. * TIMING...2 PM TO 10 PM. * IMPACT...TRAVEL ON EAST WEST ROADS AND ELEVATED ROADWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 10:10 AM CST, 0 minutes earlier.
Area forecast discussion, Feb 16, 10:10 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1010 AM CST MON FEB 16 2015
.DISCUSSION...
COLD FRONT CONTINUES TO MAKE GOOD PROGRESS THROUGH SOUTHEAST TEXAS
AND IS APPROACHING THE US 59 CORRIDOR AT MID MORNING. TEMPERATURES
WILL FALL QUICKLY AS THE FRONT MOVES THROUGH THE REGION. CURRENT
TEMPERATURES ARE IN THE MID TO UPPER 60S ACROSS THE SOUTHERN HALF
OF THE REGION WHILE COLLEGE STATION AND CALDWELL ARE IN THE UPPER
30S. EXPECT LIGHT RAIN ALONG AND AHEAD OF THE FRONT WITH SCATTERED
SHOWERS POSSIBLE BEHIND THE FRONT. HAVE REMOVED MENTION OF
THUNDER FOR INLAND AREAS TODAY AS INSTABILITY LOOKS TOO LOW. WILL
ISSUE A WIND ADVISORY FOR THE COASTAL COUNTIES BEGINNING THIS
AFTERNOON AS WINDS WILL BE SUSTAINED NEAR 25 MPH WITH FREQUENT
HIGHER GUSTS. ONLY OTHER CHANGES WERE ADJUSTMENTS TO DEWPOINT AND
TEMPERATURE GRIDS THROUGH THE AFTERNOON. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 59 32 50 34 59 / 60 20 10 10 0
HOUSTON (IAH) 63 38 50 36 60 / 60 20 20 10 0
GALVESTON (GLS) 63 43 52 43 56 / 60 20 20 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
JACKSON...MATAGORDA.
GM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
BAY.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM CST
TUESDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...38
AVIATION/MARINE...45Hazardous weather outlook, Feb 16, 7:44 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 744 AM CST MON FEB 16 2015 TXZ163-164-176>179-195>200-210>213-226-227-171345- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 744 AM CST MON FEB 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. HIGH TEMPERATURES IN THE LOWER AND MIDDLE 60S THIS MORNING WILL FALL INTO THE MIDDLE AND LOWER 40S BY AFTERNOON. A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO ACCOMPANY THE COLD FRONT. NORTH WINDS OF 15 TO 20 MPH WILL ALSO DEVELOP IN THE WAKE OF THE FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LIGHT FREEZE WILL BE POSSIBLE TUESDAY AND WEDNESDAY MORNING NORTH OF A BRENHAM TO CONROE TO CLEVELAND LINE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-171345- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 744 AM CST MON FEB 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE COASTAL WATERS EARLY THIS AFTERNOON. STRONG OFFSHORE WINDS IN THE WAKE OF THE FRONT WILL WARRANT SMALL CRAFT ADVISORIES THIS AFTERNOON AND TONIGHT. SUSTAINED WINDS WILL APPROACH 25 KNOTS WITH A FEW GUSTS NEAR GALE FORCE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ214-235>238-171345- BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- 744 AM CST MON FEB 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. HIGH TEMPERATURES IN THE UPPER 60S TO LOWER 70S THIS MORNING WILL FALL INTO THE MIDDLE AND UPPER 40S BY AFTERNOON. A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO ACCOMPANY THE COLD FRONT. NORTH WINDS OF 20 TO 25 MPH WILL ALSO DEVELOP IN THE WAKE OF THE FRONT AND A WIND ADVISORY MAY BE REQUIRED LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.